MAUDE Adverse Event Report: AESCULAP INC. MARTIN CARTILAGE SCISS CVD SERR 200MM; SCISSORS, ORTHOPEDIC, SURGICAL

AESCULAP INC. MARTIN CARTILAGE SCISS CVD SERR 200MM; SCISSORS, ORTHOPEDIC, SURGICAL
Model Number MB147R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.An investigation of the device manufacturing records was not able to be conducted by the manufacturer as lot # of the device in question was not known.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
It was reported to aesculap inc.That a martin cartilage sciss cvd serr 200mm (part # mb147r) was used during a breast reconstruction performed on (b)(6) 2021.According to the complainant, during the procedure, while the surgeon was cutting tissue, the middle of the screw fell into the patient and half of the scissors right blade broke off.The surgeon was able to retrieve the screw in time, however, the case was delayed by approximately twenty (20) minutes.Reportedly, the surgeon was able to remove the screw and blade with pickups, and then the procedure was able to be continued and successfully completed using a different manufacturers device.No additional x-rays were required.The complaint device was not returned to the manufacturer for evaluation.The adverse event is filed under aag reference xc (b)(4); cc (b)(4).

Brand Name
MARTIN CARTILAGE SCISS CVD SERR 200MM
Common Device Name
SCISSORS, ORTHOPEDIC, SURGICAL
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
MDR Report Key11859866
Report Number2916714-2021-00077
Device Sequence Number14293439
Product Code HRR
UDI-Device Identifier04046964683589
UDI-Public4046964683589
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB147R
Device Catalogue NumberMB147R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;